Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 528, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 25, 2001, 10:24 PM CDT for Cleveland County, Oklahoma. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 25, 2001, 10:24 PM CDT (03:24 UTC)
- Expired
- Aug 25, 2001, 11:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cleveland County, OK
The radar
The Norman radar (KTLX), 16 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.4 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1849 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 2350 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436 WUUS54 KOUN 260326 SVROKC OKC027-260430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1024 PM CDT SAT AUG 25 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLEVELAND COUNTY IN CENTRAL OKLAHOMA * UNTIL 1130 PM CDT * AT 1024 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 3 MILES SOUTH OF DOWNTOWN MOORE...MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE MOORE...NORMAN AND STELLA HAIL UP TO THE SIZE OF DIMES...WINDS UP TP 65 MPH AND TORRENTIAL RAIN ARE LIKELY WITH THIS SEVERE THUNDERSTORM. LAT...LON 3535 9764 3518 9747 3500 9710 3533 9719 PURPURA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 8:05 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Aug 25, 8:05 PM CDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 805 PM CDT SAT AUG 25 2001 ZONES UPDATED TO REFLECT LATEST RADAR TRENDS. STORMS FOCUSING ON NE-SW FRONT MOVING SLOWLY SOUTH INTO CENTRAL AND WESTERN OKLAHOMA. WEAK SHEAR AND MDT INSTABILITY SUGGEST MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL...WIND AND MARGINAL HAIL NEXT FEW HOURS. OTHERWISE NO SIG CHANGES. ..16.. .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Aug 25, 8:19 PM CDT, 2 hours 5 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
819 PM CDT SAT AUG 25 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0745 PM WELLSTON OK WIND DAMAGE
08/25/01 LINCOLN POWER LINES DOWN. 2 TO 3
INCH TREES LIMBS BROKE.
CWLocal storm report, Aug 25, 8:20 PM CDT, 2 hours 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
820 PM CDT SAT AUG 25 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0805 AM OKLAHOMA CITY OK .88 INCH HAIL
08/25/01 OKLAHOMA WISHERE & KELLY BY TV STN.
CWLocal storm report, Aug 25, 8:47 PM CDT, 1 hour 37 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
847 PM CDT SAT AUG 25 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0836 PM NICHOLS HILLS OK .88 INCH HAIL
08/25/01 OKLAHOMA BY HAM
CWLocal storm report, Aug 25, 9:11 PM CDT, 1 hour 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
911 PM CDT SAT AUG 25 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0910 PM 3 SW NEW WALLA OK 60 MPH WIND GUST
08/25/01 OKLAHOMA I-40 AND PEBBLY ROAD
0910 PM 4 W YUKON OK 60 MPH WIND GUST
08/25/01 CANADIAN I-40 AND CIMMARON ROAD
CWLocal storm report, Aug 25, 9:27 PM CDT, 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
927 PM CDT SAT AUG 25 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM 4 W YUKON OK .88 INCH HAIL
08/25/01 CANADIAN I-40 AND CIMMARON ROAD.
GUST 60 MPH
CWLocal storm report, Aug 25, 9:51 PM CDT, 33 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
951 PM CDT SAT AUG 25 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0939 PM 4 W YUKON OK 60 MPH WIND GUST
08/25/01 CANADIAN I-40 AND CIMMARON RD
CWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan | 60 min |
| Aug 25, 7:39 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Oklahoma | 66 min |
| Aug 25, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 62 min |
| Aug 25, 8:34 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Major | 41 min |
| Aug 25, 8:45 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Oklahoma | 60 min |
| Aug 25, 9:01 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 44 min |
| Aug 25, 9:27 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 63 min |
| Aug 25, 9:38 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 67 min |
| Aug 25, 9:52 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 38 min |
| Aug 25, 10:06 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 54 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.